Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Diagnosis for biliary obstructions - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I've had a discomfort and pain in the upper abdomen on both sides. I haven't been extremely hungry. My stool is thin brown to tan and somewhat loose but not diarrhea. Urine was clear before my run this morning, yellow an hour after and now clear again, but I feel a little dehydrated. My head feels a little heavy. Temp at 99 - 99.5
Doctor :   Hi
User :   Hi.
Doctor :   may i know your age and gender ?
User :   36y/o M 5'8" 150 lbs.
User :   Treated hypertension
Doctor :   ok
Doctor :   can you explain me how did the pain started and what was the type of pain ?
User :   Sure. Its mainly dull with some sharp discomfort. My back was sore last week...lats from exercise and as soon as that went away midweek pain started below ribs on right about even with umbilical. As of now its just more of a discomfort across the upper ab between ribs that worsens when I press on the area.
Doctor :   thin brown to tan stools from when ?
User :   Most of the week. Had bad diarrhea two weeks ago that my wife also had but we both resolved.
Doctor :   ok
User :   The discomfort is generally transient
User :   And I do drink regularly
Doctor :   does the pain or abdominal discomfort increase after food specially on fatty meal
User :   Not particularly. It really didn't present in an uncomfortable fashion in the abdomen until yesterday AM
Doctor :   ok
User :   Had negative radiography 6 months ago with all lab results appearing normal. Don't have a copy but they took a tiger top and a purple top. Think they did AST/ALT among others. All results unremarkable.
Doctor :   ok
Doctor :   now you need to undergo following, investigations stool examination, liver function tests on blood and ultrasound abdomen to know the cause for the tan stools and pain in the abdomen
Doctor :   it seems the discomfort is originating from biliary system
User :   Okay. So follow up visit? It was the ER 6 mos ago and the attending had no diagnosis. All unremarkable. Gave me a PPI and sent me on. Why do you suggest biliary system?
Doctor :   avoid alcohol and fatty meals as of now
Doctor :   the symptoms of pain in the upper right abdomen with tan stools is related to the biliary system and it needs to be evaluated for it.
Doctor :   along with the liver function tests
User :   Normal to tan.
User :   Should i go now or wait until Monday?
Doctor :   no this is not an emergency
User :   And a darker tan at that.
Doctor :   you can get it evaluated as early as possible
Doctor :   if the tests turn out to be normal and you continue to have the same symptoms than you MRCP - a radiological procedure is required for the diagnosis.
Doctor :   as of now you reduce the consumption preferably avoid the consumption of alcohol and increase the dietary fiber content and avoid fatty meal
User :   Will do all of the above. Thank you for your help. What is your specialty?
Doctor :   and get the diagnostic work up done. i am a physician
Doctor :   is there anything else i can help you with ?
User :   Think we are good. Thank you again.
Doctor :   thanks for consulting health care magic
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor